Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 232, NWS Raleigh, NC

June 23, 2008Davidson County, Randolph County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 23, 2008, 5:29 PM EDT for Davidson County, Randolph County, North Carolina. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2008, 5:29 PM EDT (21:29 UTC)
Expired
Jun 23, 2008, 6:10 PM EDT
In force
41 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Davidson County, NC, Randolph County, NC

The radar

The Raleigh/Durham radar (KRAX), 128 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 5:34 PM EDTHAIL 0.754 Ene Gordontown, NC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.5 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2008-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 555 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2008-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
555 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
673 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 232128
SVRRAH
NCC057-151-232230-
/O.NEW.KRAH.SV.W.0232.080623T2129Z-080623T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
529 PM EDT MON JUN 23 2008

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA
  EAST CENTRAL DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 630 PM EDT

* AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER GORDONTOWN...OR 8 MILES EAST OF
  LEXINGTON...MOVING EAST AT 20 MPH. PENNY SIZED HAIL AND WINDS IN
  EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  ASHEBORO...
  RANDLEMAN...

A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3589 7969 3558 7973 3566 8020 3587 8021
TIME...MOT...LOC 2129Z 269DEG 17KT 3578 8009

$$

MWS
2 follow-up statements
000 
WWUS52 KRAH 232156
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
553 PM EDT MON JUN 23 2008

NCC057-232203-
/O.CAN.KRAH.SV.W.0232.000000T0000Z-080623T2230Z/
DAVIDSON NC-
553 PM EDT MON JUN 23 2008

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DAVIDSON COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT. 

PENNY SIZED HAIL WAS REPORTED WITH THIS STORM 4 MILES NORTHEAST OF 
GORDOWNTOWN. IF YOU EXPERIENCED SEVERE WEATHER SUCH AS LARGE HAIL OR 
DAMAGING WINDS PLEASE PASS THE INFORMATION ALONG TO YOUR NEAREST LAW 
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL 
WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3588 8004 3589 7969 3558 7973 3564 8006
TIME...MOT...LOC 2153Z 269DEG 17KT 3578 7995

$$

NCC151-232230-
/O.CON.KRAH.SV.W.0232.000000T0000Z-080623T2230Z/
RANDOLPH NC-
553 PM EDT MON JUN 23 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR WESTERN RANDOLPH COUNTY...

AT 546 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM.  THIS STORM WAS LOCATED 11 MILES NORTHWEST OF
ASHEBORO...MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ASHEBORO BY 615 PM EDT
  RANDLEMAN BY 620 PM EDT

HAIL UP TO THE SIZE OF PENNIES HAS BEEN REPORTED NEAR GORDOWNTOWN 
WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM.

WHILE THE THREAT OF HAIL HAS ENDED... DAMAGING WINDS UP TO 60 MPH 
ARE LIKELY IN THE WARNED AREA.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3588 8004 3589 7969 3558 7973 3564 8006
TIME...MOT...LOC 2153Z 269DEG 17KT 3578 7995

$$

MWS
000 
WWUS52 KRAH 232210
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
610 PM EDT MON JUN 23 2008

NCC151-232220-
/O.CAN.KRAH.SV.W.0232.000000T0000Z-080623T2230Z/
RANDOLPH NC-
610 PM EDT MON JUN 23 2008

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN RANDOLPH COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS 
NO LONGER IN EFFECT.

IF YOU EXPERIENCED SEVERE WEATHER SUCH AS LARGE HAIL OR DAMAGING 
WINDS PLEASE PASS THE INFORMATION ALONG TO YOUR NEAREST LAW 
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL 
WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3588 8004 3589 7969 3558 7973 3564 8006
TIME...MOT...LOC 2210Z 269DEG 17KT 3578 7985

$$

JO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:25 PM EDT, 2 hours 4 minutes earlier.

Area forecast discussion, Jun 23, 3:25 PM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
325 PM EDT MON JUN 23 2008

.SYNOPSIS...

UNSETTLED WEATHER WILL CONTINUE THROUGH TONIGHT AS A DEEP UPPER
LEVEL TROUGH APPROACHES THE CAROLINAS THIS AFTERNOON...PASSING
EAST OF THE AREA BY TUESDAY MORNING.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 230 PM MONDAY...

EXPECT ANOTHER ROUND OF ACTIVE CONVECTION LATE THIS AFTERNOON AND
THIS EVENING ACROSS CENTRAL NC...ESPECIALLY ALONG AND EAST OF
HIGHWAY 1. WATER VAPOR IMAGERY DEPICTED AN AREA OF DRIER AIR ALOFT
CROSSING WESTERN NC LATE THIS MORNING/EARLY AFTERNOON. 12Z GSO
SOUNDING LIKELY SAMPLED SOME OF THIS DRIER AIR ABOVE 600MB. DRIER
AIR HAS MIXED TO THE SURFACE IN THE NW PIEDMONT WHERE DEWPOINTS
ARE IN THE MID/UPPER 50S. MEANWHILE DEWPOINTS IN THE MID AND UPPER
60S OVER THE REMAINDER OF THE REGION AT 18Z. NEEDLESS TO
SAY....INSTABILITY AXIS LIES EAST OF HIGHWAY 1 WITH LOW
LEVEL CONFLUENCE BEGINNING TO INCREASE EAST OF THE DEWPOINT
GRADIENT. MIXED LAYER CAPES PROGGED TO BE 1000-1500 J/KG THIS
AFTERNOON/EARLY EVENING. UPSTAIRS...DECENT VORT MAX CROSSING THE
MID MS VALLEY/TN VALLEY PROGGED TO INCREASE MID LEVEL LAPSE RATES
6.5-7.25 DEG C/KM THIS EVENING. IN ADDITION...WE WILL BE IN THE
RIGHT ENTRANCE OF 90-100KT JET EXITING OFF THE DELMARVA. WITH THE
STRONGER THAN NORMAL DYNAMICS FOR THIS TIME OF YEAR...WILL LIKELY
SEE MORE THAN NORMAL NUMBER OF STRONG/SEVERE STORMS WITH THE MAIN
THREAT LARGE HAIL AND DAMAGING WIND GUSTS.

DYNAMICS BEGIN TO WANE AFTER 03Z-06Z WEST-TO-EAST...SO WILL
GRADUALLY DIMINISH POPS IN SIMILAR PATTERN.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/...
AS OF 325 PM MONDAY...

L/W TROUGH LIFTS NE TUE. RISING MID/UPPER LEVEL HEIGHTS AND
ASSOCIATED SUBSIDENCE WILL DRY OUT AND STABILIZE ATMOSPHERE
TUESDAY-TUESDAY NIGHT. WESTERLY LOW LEVEL FLOW...ABUNDANT SUN AND
LOW LEVEL THICKNESSES IN THE 1410S SUGGEST MAX TEMPS IN THE UPPER
80S/AROUND 90.

FOR WED/THU...MID AND UPPER AIR PATTERN SIGNAL POTENTIAL FOR HOT
TEMPS ACROSS THE REGION. THE W-E ORIENTATION AND STRENGTH OF THE H7
AND H5 RIDGE AND THE POSITION OF THE 250MB ANTI CYCLONE NEAR OR WEST
OF THE REGION ARE STRONG INDICATORS FOR MUCH ABOVE NORMAL TEMPS.
FORTUNATELY...850MB TEMPS HOVER IN THE 16-18 DEG C RANGE WED...THEN
WARM TO NEAR 20 DEG C THU. BASED ON THIS AND THICKNESSES IN THE
1420S WED...AND 1430-1435 THU...WILL LEAN FORECAST MAX TEMPS TO
LOW/MID 90S WED....AND SOLIDLY IN THE MID 90S (POSSIBLY UPPER 90S)
THU. DEWPOINTS EACH AFTERNOON UNDERNEATH RIDGE SHOULD LOWER INTO THE
50S WED AND NEAR 60 THU.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 240 PM MONDAY...

LITTLE CHANGE FROM PREVIOUS FORECAST. SUBTROPICAL RIDGE OVER SE
U.S. WILL CAUSE HOT/MUGGY CONDITIONS ACROSS CENTRAL NC FRI INTO
SAT. EXPECT TO SEE A MODEST INCREASE IN AFTERNOON CONVECTION FRI
INTO SATURDAY AS SLY FLOW ON TH BACK SIDE OF THE BERMUDA HIGH
PULLS TROPICAL AIR MASS INTO THE REGION.

FRO SUN INTO MON...DETERMINISTIC MEDIUM RANGE MODEL GUIDANCE
CONTINUE TO SUGGEST SOME AMPLIFICATION OF L/W TROUGH OVER THE
EASTERN U.S. HOWEVER, THE EXPECTED TIMING DIFFERENCES AND DEGREE
AMPLIFICATION EXIST. WITH TROPICAL AIR MASS IN PLACE AND
POTENTIAL FOR LOWERING HEIGHTS OVER THE FORECAST AREA
SUNDAY...SHOULD SEE A BIT MORE COVERAGE OF AFTERNOON/EVENING
CONVECTION. WENT WITH CHANCE POPS FOR NOW AS THERE IS PLENTY OF
TIME TO FINE TUNE. MODEL SOLUTIONS PAINT DRIER AIR MASS OVERHEAD
MON AS L/W TROUGH EDGES EAST. THIS IS LIKELY PREMATURE WITH
POTENTIAL FOR MORE AFTERNOON CONVECTION. HOWEVER WE RE TALKING
BOUT DAY 7 SO WILL KEEP POPS AOB 20%.

MAX TEMPS WILL RETURN TO NEAR NORMAL VALUES BY SUN/MON DUE TO
PRESENCE OF TROUGH ALOFT. BEFORE THEN....MAX TEMPS WILL CONTINUE TO
AVERAGE SEVERAL DEGREES ABOVE NORMAL...ESPECIALLY FRIDAY.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
AS OF 200 PM MONDAY...

SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING OVER WESTERN NC INTO
UPSTATE SC AS OF 2 PM WILL MOVE EAST THROUGH THE AFTERNOON HOURS.
ACTIVITY WILL SPREAD INTO THE SOUTHERN PIEDMONT AND SANDHILLS
THROUGH 6 PM REACHING THE VCTY OF FAY BY 4 PM. CONVECTION SHOULD
ALSO DEVELOP AND APPROACH RDU BY 4PM AND RWI BETWEEN 4 AND 6 PM.
EXPECT GUSTY WINDS TO 40KT WITH SOME OF THE ACTIVITY ALONG WITH SOME
NEARLY CONTINUOUS LIGHTING AND SMALL HAIL. THERE IS A DEWPOINT
DISCONTINUITY OVER THE NORTHWEST PIEDMONT AND DEWPOINTS HAVE FALLEN
INTO THE MID TO UPPER 50S AT INT AND GSO. THIS SHOULD LIMIT THE
THUNDERSTORMS ACTIVITY OVER THE NORTHWEST PIEDMONT A LITTLE, HOWEVER
GIVEN THE AMOUNT OF DYNAMICS IN PLACE THERE SHOULD STILL BE A FEW
SHOWERS AND THUNDERSTORMS WHICH WILL MOVE ACROSS THE AREA FROM 4 PM
THROUGH 9 PM. THE UPPER LEVEL DISTURBANCE DOES NOT SWING THROUGH THE
AREA UNTIL LATER TONIGHT AND THIS SHOULD ALLOW FOR A SECOND ROUND
CONVECTION...AFTER 7 PM ESPECIALLY FROM RDU EAST TO FAY AND RWI.

IN THE WAKE OF THE SHOWERS AND THUNDERSTORMS DRIER AIR FILTERS IN ON
A NORTHWEST WIND AFTER 3 AM AND THIS SHOULD LIMIT FOG DEVELOPMENT
DESPITE SOME CLEARING SKIES. CONDITIONS ON TUESDAY WILL BE ALL VFR
WITH A LIGHT WEST WIND AND NO THUNDERSTORMS. -JO

LOOKING AHEAD... THE LONGWAVE UPPER TROUGH WILL FINALLY MOVE
OFFSHORE TUESDAY... AND ALLOW SURFACE HIGH PRESSURE TO EXPAND OVER
THE EASTERN CONUS AND PROVIDE FOR MOSTLY CLEAR VFR CONDITIONS
THROUGH LATE WEEK.-MWS

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...BLS
NEAR TERM...WSS
SHORT TERM...WSS
LONG TERM...WSS
AVIATION...JO
Hazardous weather outlook, Jun 23, 3:06 PM EDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
306 PM EDT MON JUN 23 2008

NCZ007>011-021>025-038>040-241915-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-DAVIDSON-RANDOLPH-CHATHAM-
306 PM EDT MON JUN 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF
CENTRAL NORTH CAROLINA THIS AFTERNOON THROUGH LATE THIS EVENING...

ANOTHER ROUND OF SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS
IS EXPECTED THIS AFTERNOON INTO THE OVERNIGHT HOURS TONIGHT AS AN
UNSEASONABLY STRONG UPPER LEVEL SYSTEM APPROACHES AND CROSSES THE
AREA. SOME OF THE THUNDERSTORMS WILL LIKELY BECOME SEVERE...WITH
A PRIMARY THREAT OF DAMAGING WINDS AND LARGE HAIL. ADDITIONALLY...
VERY HEAVY RAINFALL WILL BE POSSIBLE WITH ANY THUNDERSTORM
ACTIVITY...WITH THE POTENTIAL TO PRODUCE LOCALIZED FLOODING...
PARTICULARLY IN URBAN AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER SHOULD REPORT ANY SEVERE WEATHER AS SOON AS IT IS
SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.

NCZ026>028-041>043-073>078-083>086-088-089-241915-
FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-
LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
306 PM EDT MON JUN 23 2008

...SEVERE THUNDERSTORM WATCH 599 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND
EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS
SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.

In the hours before

Special weather statement, Jun 23, 4:15 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
415 PM EDT MON JUN 23 2008

NCZ088-089-232100-
CUMBERLAND-SAMPSON-
415 PM EDT MON JUN 23 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHERN CUMBERLAND
COUNTY THROUGH 500 PM EDT...

AT 415 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
EASTOVER...OR ABOUT 6 MILES NORTHEAST OF FAYETTEVILLE...MOVING EAST
AT 7 MPH. THIS STORMS HAS PRODUCED UP TO 2 INCHES OF RAIN NORTH OF
FAYETTEVILLE ALONG RAMSEY STREET UP TO THE FAYETTEVILLE OUTER LOOP.
MOTORISTS SHOULD EXPECT HEAVY PONDING ON PORTIONS OF RAMSEY STREET.
AS THE STORMS MOVE EAST HEAVY RAIN WILL IMPACT INTERSTATE 95...THE
FAYETTEVILLE OUTER LOOP AND HIGHWAY 301. MOTORISTS SHOULD REDUCE
SPEED TO AVOID HYDROPLANING.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...EASTOVER...WADE.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE
NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH
CAUTION TO AVOID HYDROPLANING.

JO
Special weather statement, Jun 23, 4:18 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
418 PM EDT MON JUN 23 2008

NCZ038-232045-
DAVIDSON-
418 PM EDT MON JUN 23 2008

...STRONG THUNDERSTORMS WITH GUSTY WINDS WILL MOVE ACROSS NORTHERN
DAVIDSON COUNTY THROUGH 445 PM EDT...

AT 418 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 11 MILES
SOUTHWEST OF ARCADIA...OR ABOUT OVER MOCKSVILLE...MOVING EAST AT 30
MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR ARCADIA AROUND 425 PM EDT...
WELCOME AROUND 430 PM EDT...THOMASVILLE AROUND 445 PM EDT.

GUSTY WINDS OF 30 TO 40 MPH...OCCASIONAL CLOUD-TO-GROUND
LIGHTNING... AND PEA SIZED HAIL CAN BE EXPECTED WITH THESE
THUNDERSTORMS.

MWS
Special weather statement, Jun 23, 4:23 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
423 PM EDT MON JUN 23 2008

NCZ075-086-232115-
HOKE-MOORE-
423 PM EDT MON JUN 23 2008

...STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF SOUTHERN MOORE AND
NORTHERN HOKE COUNTIES THROUGH 515 PM EDT...

AT 423 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
PINEBLUFF...OR ABOUT 8 MILES SOUTH OF SOUTHERN PINES...MOVING
NORTHEAST AT 5 MPH.

SOME LOCATIONS AFFECTED BY THESE STORM INCLUDE...ASHLEY HEIGHTS...
ABERDEEN...AND...PINEBLUFF.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL... VERY HEAVY RAINFALL...
AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
THUNDERSTORMS.

DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES
OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY
FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE
NEXT HOUR CAN BE EXPECTED IN THESE AREAS... DUE TO THE SLOW MOTION
OF THESE STORMS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID
HYDROPLANING.

BSD
Special weather statement, Jun 23, 5:01 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
501 PM EDT MON JUN 23 2008

NCZ077-232200-
HARNETT-
501 PM EDT MON JUN 23 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS HARNETT COUNTY THROUGH 600
PM EDT...

AT 501 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
TIMBERLAKE...OR ABOUT 9 MILES NORTH OF FORT BRAGG...MOVING EAST AT 13
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...LILLINGTON...ERWIN...
AND...BUIES CREEK.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE
NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS DRIVING SOUTH OF
LILLINGTON ALONG HIGHWAY 210 AND HIGHWAY 401 SHOULD DRIVE WITH
CAUTION TO AVOID HYDROPLANING.

JO
Special weather statement, Jun 23, 5:20 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
520 PM EDT MON JUN 23 2008

NCZ022-023-039-040-232215-
ALAMANCE-CHATHAM-GUILFORD-RANDOLPH-
520 PM EDT MON JUN 23 2008

...STRONG THUNDERSTORMS WITH GUSTY WINDS WILL MOVE ACROSS EASTERN
GUILFORD...ALAMANCE...RANDOLPH AND WESTERN CHATHAM COUNTIES THROUGH
615 PM EDT...

AT 520 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM GREENSBORO TO 7 MILES WEST OF RANDLEMAN TO 3
MILES EAST OF LEXINGTON...MOVING EAST AT 25 MPH.

GUSTY WINDS OF 35 TO 45 MPH...PEA SIZED HAIL AND OCCASIONAL
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

SOME LOCATIONS AFFECTED INCLUDE RANDLEMAN... LIBERTY... SNOW CAMP...
BURLINGTON... AND SILER CITY.

MWS
Local storm report, Jun 23, 5:28 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
528 PM EDT MON JUN 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     HAIL             2 SW THOMASVILLE        35.87N 80.11W
06/23/2008  E0.50 INCH       DAVIDSON           NC   AMATEUR RADIO

&&

ORROCK

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 8:10 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford50 min
Jun 22, 8:29 PM EDTSevere Thunderstorm WarningRAHStanly51 min
Jun 22, 9:09 PM EDTAreal Flood AdvisoryRAHAlamance96 min
Jun 22, 10:22 PM EDTFlash Flood WatchRAHAlamance, Anson, Chatham, Davidson, Durham, Forsyth and 5 more3 hr
Jun 22, 11:37 PM EDTAreal Flood AdvisoryRAHStanly3 hr
Jun 23, 5:10 PM EDTSevere Thunderstorm WarningRAHAnson, Richmond50 min
Jun 23, 5:46 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford44 min
Jun 23, 6:11 PM EDTSevere Thunderstorm WarningRAHOrange49 min
Jun 23, 6:11 PM EDTSevere Thunderstorm WarningRAHDavidson64 min
Jun 23, 6:52 PM EDTSevere Thunderstorm WarningRAHDurham38 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.